Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

what are the signs of overdose (Tylenol PM) ?

My girlfriend had a rough night and decided she would take a handful of Tylenol PM (extra Strength). The pills contain 500 mg of acetaminophen and 25 mg of diphenhydramine. When asked first she said she took maybe 7 or 8. Now she is thinking it might have only been 6 or 7. It has been about eight hours since shes taking them and shes been sleeping. I have woken her up a few times to make sure she is alright. About an hour after taking them she tried making herself throw some of it up for about a half hour. I made her show me what came up and I could see that some of the pills came up but certainly not all of it. I made her eat what she would (two bowls of cereal). My question is if this is lethal? I know overdosing on this will cause a painful and slow death and Im at work now terrified at what I have read. I do not know why I did not take her to the hospital. She didnt want to go and I called a friend who says he has taken that many before but he is twice her age and twice her weight with a tolerance for them, but he said she would be fine. However I am now terrified for her health and wellbeing right now and am debating on leaving work possibly losing my job. The maximum she could have taken is probably 10 because I can account for what was left in the bottle. However she was being honest with me and although she doesnt know how many she took she says she is sure she didnt take ten . She thinks it was more like 6-8. My questions are how many pills can be taken at one time before it can be lethal and what are the signs of overdose ? She is only 19 years of age, 5ft, and 95 lbs.
Asked On : Sun, 10 Apr 2011
Answers:  1 Views:  1278
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
consult physician immediately and follow advice
better you take her to hospital emergency
sooner you reach emergency better will be the result
Answered: Sun, 10 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor